Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 332, NWS Nashville, TN

November 30, 20045 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 30, 2004, 1:50 PM CST for 5 counties in Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2004, 1:50 PM CST (19:50 UTC)
Expired
Nov 30, 2004, 2:25 PM CST
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Davidson County, TN, Macon County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 8 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 518 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
518 m²/s²
0-3 km storm-relative helicity
554 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 301950
SVROHX
TNC037-111-165-169-189-302025-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CST TUE NOV 30 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF NASHVILLE
  WESTERN MACON COUNTY IN TENNESSEE
  SUMNER COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GALLATIN
  TROUSDALE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF HARTSVILLE
  WILSON COUNTY IN TENNESSEE

* UNTIL 225 PM CST

* AT 145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NASHVILLE...AND MOVING
  NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OLD HICKORY...HENDERSONVILLE...LAKEWOOD AND GREEN HILL BY 155 PM
  CST
  GALLATIN BY 210 PM CST
  7 MILES NORTHWEST OF HARTSVILLE AND 8 MILES SOUTH OF WESTMORELAND
  BY 220 PM CST

LAT...LON 3623 8690 3608 8679 3644 8601 3663 8616

$$

ORCHANIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 12:10 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Nov 30, 12:10 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CST TUE NOV 30 2004

.DISCUSSION...
WARM FRONT HAS MOVED NORTH OF BNA. SCATTERED THUNDERSTORMS THIS
AFTERNOON...WITH FLOODING LIKELY IN THE WATCH AREA. UPDATED FORECAST TO
INCREASE FLOOD THREAT.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH CONTINUES EAST OF A SPRINGFIELD TO WAYNESBORO LINE INTO
THIS EVENING.

&&

04
Hazardous weather outlook, Nov 30, 5:23 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
523 AM CST TUE NOV 30 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
523 AM CST TUE NOV 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY
TODAY AND EARLY TONIGHT AND PRODUCE WIDESPREAD RAIN...ALONG WITH
THE POSSIBILITY OF LOCALIZED FLOODING OVER PARTS OF MIDDLE TENNESSEE.
A FLOOD WATCH IS IN EFFECT THROUGH EARLY TONIGHT FOR AREAS EAST OF A
SPRINGFIELD TO WAYNESBORO LINE. RAIN TOTALS BETWEEN ONE AND HALF AND
TWO INCHES WILL BE COMMON IN THE WATCH AREA...WITH SOME HIGHER
AMOUNTS POSSIBLE.

RAINFALL WILL LIKELY PRODUCE PONDING OF WATER ON ROADS AND IN
SOME POORLY DRAINED AREAS. SOME RIVERS AND STREAMS MAY ALSO RISE TO
NEAR BANKFULL.

ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THROUGH EARLY TONIGHT...
AND A FEW COULD PRODUCE STRONG...GUSTY WINDS...ESPECIALLY IN
AREAS NEAR THE ALABAMA BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19

In the hours before

Local storm report, Nov 30, 12:30 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CST TUE NOV 30 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      LAWRENCEBURG            35.25N 87.34W
11/30/2004                   LAWRENCE           TN   DEPT OF HIGHWAYS

            TDOT REPORTED BRUSH CREEK ROAD IN THE WESTERN PART OF THE
            COUNTY AND MILLER LANE IN THE NORTHERN PART HAD HIGH
            WATER.

1205 PM     FLASH FLOOD      HOHENWALD               35.55N 87.56W
11/30/2004                   LEWIS              TN   DEPT OF HIGHWAYS

            TDOT REPORTED NUMEROUS ROADS ARE UNDER HIGH WATER AND
            IMPASSABLE AROUND THE COUNTY. CAUTIONARY SIGNS ARE ON
            BRIDGES AT THIS TIME.

1205 PM     FLASH FLOOD      COLUMBIA                35.62N 87.05W
11/30/2004                   MAURY              TN   DEPT OF HIGHWAYS

            TDOT REPORTED SOME HIGH WATER WAS OCCURRING ON SOME ROADS
            IN THE NORTHERN PART OF THE COUNTY.

1210 PM     FLASH FLOOD      WAYNESBORO              35.32N 87.76W
11/30/2004                   WAYNE              TN   EMERGENCY MNGR

            EMA DIRECTOR REPORTED ROADS ALONG THE GREEN RIVER AND
            INDIAN CREEK WERE FLOODING. SCATTERED AREAS IN WAYNE
            COUNTY HAD SOME HIGH WATER ON ROADS. SCHOOL WERE LETTING
            OUT AS OF 1130 AM CST IN WAYNE COUNTY.

1220 PM     FLASH FLOOD      4 N CARTHAGE            36.31N 85.94W
11/30/2004                   SMITH              TN   TRAINED SPOTTER

            SPOTTER REPORTED INTERSECTION OF HIGHWAY 85 AND TURKEY
            CREEK ROAD WAS FLOODED AND UNDER WATER. DITCHES AND
            CULVERTS WERE SPILLING WATER ON OTHER ROADWAYS IN SMITH
            COUNTY.

&&

ORCHANIAN
Local storm report, Nov 30, 1:07 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CST TUE NOV 30 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FLASH FLOOD      10 SE NASHVILLE         36.07N 86.66W
11/30/2004                   DAVIDSON           TN   EMERGENCY MNGR

            DAVIDSON COUNTY OEM REPORTED INTERSECTION OF BELL ROAD
            AND SMITH SPRINGS ROAD WAS IMPASSABLE DUE TO HIGH WATER
            IN THE ANTIOCH SECTION OF NASHVILLE. ALSO...INTERSECTION
            OF NOLENSVILLE ROAD AND CULBERTSON ROAD HAD HIGH WATER.

&&

ORCHANIAN
Local storm report, Nov 30, 1:32 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CST TUE NOV 30 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      MURFREESBORO            35.85N 86.39W
11/30/2004                   RUTHERFORD         TN   DEPT OF HIGHWAYS

            TDOT REPORTED SEVERAL ROADS HAVE HIGH WATER AROUND THE
            COUNTY.

0110 PM     FLASH FLOOD      LEWISBURG               35.45N 86.79W
11/30/2004                   MARSHALL           TN   DEPT OF HIGHWAYS

            TDOT REPORTED SEVERAL ROADS WERE CLOSED AND IMPASSABLE.
            SCHOOLS WERE LET OUT EARLY.

0115 PM     FLASH FLOOD      7 ENE SHELBYVILLE       35.53N 86.33W
11/30/2004                   BEDFORD            TN   DEPT OF HIGHWAYS

            TDOT REPORTED SEVERAL ROADS HAD HIGH WATER ON THEM AND
            WERE CLOSED AROUND BUGSCUFFLE AND ALSO OFF U.S. HIGHWAY
            41A TOWARD TULLAHOMA.

0120 PM     FLASH FLOOD      MCMINNVILLE             35.69N 85.78W
11/30/2004                   WARREN             TN   DEPT OF HIGHWAYS

            TDOT REPORTED SEVERAL ROADS HAD HIGH WATER ON THEM AROUND
            THE COUNTY. NO ROADS WERE CLOSED AT THE PRESENT TIME.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 10:19 AM CSTFlash Flood WarningOHXLawrence, Lewis, Maury, Wayne4 hr
Nov 30, 11:54 AM CSTFlash Flood WarningOHXDavidson, Rutherford, Smith, Williamson, Wilson4 hr
Nov 30, 12:18 PM CSTFlash Flood WarningOHXClay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more4 hr
Nov 30, 1:22 PM CSTFlash Flood WarningOHXBedford, Cannon, Coffee, Marshall, Warren4 hr
Nov 30, 3:46 PM CSTFlash Flood WarningOHXDavidson, Rutherford, Smith, Williamson, Wilson3 hr
Nov 30, 4:15 PM CSTFlash Flood WarningOHXClay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more3 hr
Nov 30, 5:39 PM CSTFlash Flood WarningOHXBedford, Cannon, Coffee, Giles, Grundy, Marshall and 2 more3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.